| Model Number |
DLA23 |
| Medical Device Problem Codes |
Degraded (1153); Material Too Rigid or Stiff (1544)
| Health Effect - Clinical Codes |
Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758)
| Date of Event |
08/20/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device not explanted.
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of the sure-avr trial.The manufacturer was notified of a serious adverse event: structural valve deterioration, leaflet stiffening (calcificed), stenosis, patient symptomatic, which occurred on (b)(6) 2019.Per review of the follow-up which occurred on (b)(6) 2019 the patient had a mean gradient of 35 mmhg, central leak 1+, was nyha class iii, and has not had any re-operation.
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(4) as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the information available there are no indications that the patient is symptomatic and there are no plans for re-operation.The manufacturer will continue to monitor the patient and if any information is received the manufacturer will reassess the investigation.At this time the root cause of the 1+ leak and increased gradient cannot be determined.